Alert archive / New Mexico / Red Flag Warnings in 2014

Red Flag Warning 18, NWS El Paso, TX

April 26, 2014El Paso County, Hudspeth County, Texas; 7 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Apr 26, 2014, 1:45 PM MDT for El Paso County, Hudspeth County, Texas; 7 counties in New Mexico. It took effect at Apr 27, 2014, 1:00 PM MDT. It was in force for 7 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 26, 2014, 1:45 PM MDT (19:45 UTC)
In effect from
Apr 27, 2014, 1:00 PM MDT
Expired
Apr 27, 2014, 8:00 PM MDT
In force
7 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 1:00 PM MDTNON-TSTM WND GST 502 Wnw El Paso, TXELEV 3799 FT TCEQ
Apr 27, 3:20 PM MDTNON-TSTM WND GST 5713 Nne El Paso, TXELEV 4055 FT AWS
Apr 27, 4:19 PM MDTNON-TSTM WND GST 57Kelp, TXELEV 3918 FT ASOS
Apr 27, 5:20 PM MDTNON-TSTM WND GST 61Kbif, TXBIGGS FIELD AWOS
Apr 27, 5:30 PM MDTNON-TSTM WND GST 551 N Capitol Peak, NMELEV 4940 FT WSMR
Apr 27, 7:00 PM MDTNON-TSTM WND GST 505 Ene El Paso, TXELEV 3740 FT TCEQ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2014-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2014-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3625 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

133 
WWUS84 KEPZ 261945
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
145 PM MDT SAT APR 26 2014

...RED FLAG WARNING SATURDAY FOR MUCH OF SOUTH CENTRAL AND
SOUTHWEST NEW MEXICO AND FAR WEST TEXAS...

.AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN
ARIZONA THIS AFTERNOON WILL SWING INTO EASTERN COLORADO BY
SUNDAY. LEE CYCLOGENESIS IS OCCURRING NOW OVER EASTERN COLORADO
WHERE SURFACE PRESSURE IS FALLING RAPIDLY. THE TIGHTENING
PRESSURE GRADIENT ACROSS NEW MEXICO...ALONG WITH DEEP MIXING
TAPPING INTO STRONG WINDS ALOFT...WILL RESULT IN STRONG SOUTHWEST
WINDS ACROSS THE AREA INTO THIS EVENING. SOME LIMITED MOISTURE
WILL WORK INTO THE GILA REGION AND THE HIGHER ELEVATIONS OF THE
SACRAMENTO MOUNTAINS...BUT IT WILL REMAIN CRITICALLY DRY
ELSEWHERE RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. COOLER
BUT DRIER CONDITIONS ARE EXPECTED SUNDAY. WINDS WILL DIMINISH
SLIGHTLY...BUT WILL REMAIN ABOVE CRITICAL FIRE WEATHER THRESHOLDS
SUNDAY AFTERNOON AS THE SYSTEM SLOWLY MOVES NORTH AND THE
PRESSURE GRADIENT REMAINS TIGHT ACROSS THE REGION. 

NMZ111-112-TXZ055-056-270415-
/O.NEW.KEPZ.FW.W.0018.140427T1900Z-140428T0200Z/
/O.CON.KEPZ.FW.W.0017.000000T0000Z-140427T0400Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
145 PM MDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

* AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW
  MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112. FAR WEST TEXAS
  INCLUDING FIRE WEATHER ZONES 055 AND 056.

* TIMING: 10 AM MDT TO 10 PM MDT SATURDAY.

* WIND: SOUTHWEST 25 TO 35 MPH AT THE 20-FOOT LEVEL WITH GUSTS 
  TO 50 MPH IN THE AFTERNOON. 

* HUMIDITY: 8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY DUE TO
STRONG WINDS AND LOW HUMIDITY...

* AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW
  MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112. FAR WEST TEXAS
  INCLUDING FIRE WEATHER ZONES 055 AND 056.

* TIMING: 1 PM MDT TO 8 PM MDT SUNDAY.

* WIND: WEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35
  MPH IN THE AFTERNOON.

* HUMIDITY: 10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER
RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ113-270400-
/O.CON.KEPZ.FW.W.0017.000000T0000Z-140427T0400Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
145 PM MDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING DUE TO STRONG WINDS AND LOW HUMIDITY FOR ELEVATIONS BELOW
7500 FEET...

* AREA AFFECTED: PORTIONS OF SOUTH-CENTRAL NEW MEXICO INCLUDING
  FIRE WEATHER ZONE 113 BELOW 7500 FEET.

* TIMING: 10 AM MDT TO 10 PM MDT SATURDAY.

* WIND: SOUTHWEST 25 TO 35 MPH AT THE 20-FOOT LEVEL WITH GUSTS 
  TO50 MPH IN THE AFTERNOON. 

* HUMIDITY: 8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER
RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN
4 follow-up statements
271 
WWUS84 KEPZ 270413
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1013 PM MDT SAT APR 26 2014

...RED FLAG WARNING SUNDAY FOR MUCH OF SOUTH CENTRAL AND SOUTHWEST
NEW MEXICO AND FAR WEST TEXAS...

.AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN
NEW MEXICO THIS EVENING WILL SWING INTO EASTERN COLORADO BY SUNDAY.
WINDS WILL NOT BE AS STRONG AS ON SATURDAY...BUT WILL REMAIN
ABOVE CRITICAL FIRE WEATHER THRESHOLDS SUNDAY AFTERNOON AS THE
SYSTEM SLOWLY MOVES NORTH AND THE PRESSURE GRADIENT REMAINS TIGHT
ACROSS THE REGION.

NMZ111-112-TXZ055-056-271215-
/O.EXP.KEPZ.FW.W.0017.000000T0000Z-140427T0400Z/
/O.CON.KEPZ.FW.W.0018.140427T1900Z-140428T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
1013 PM MDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
SUNDAY...
...RED FLAG WARNING HAS EXPIRED...

* TIMING: 10 AM MDT TO 10 PM MDT SATURDAY.

* WIND: SOUTHWEST 25 TO 35 MPH AT THE 20-FOOT LEVEL WITH GUSTS 
  TO 50 MPH IN THE AFTERNOON.

* HUMIDITY: 8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY DUE TO
STRONG WINDS AND LOW HUMIDITY...

* AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW 
  MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112. FAR WEST 
  TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. 

* TIMING: 1 PM MDT TO 8 PM MDT SUNDAY.

* WIND: WEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 
  MPH IN THE AFTERNOON.

* HUMIDITY: 10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER
RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

&&


$$

NMZ113-270515-
/O.EXP.KEPZ.FW.W.0017.000000T0000Z-140427T0400Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
1013 PM MDT SAT APR 26 2014

...RED FLAG WARNING HAS EXPIRED FOR ELEVATIONS BELOW 7500 FEET...

WINDS AND RELATIVE HUMIDITY ARE NO LONGER REACHING CRITICAL FIRE
WEATHER THRESHOLDS.

$$
684 
WWUS84 KEPZ 270430 CCA
RFWEPZ

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1028 PM MDT SAT APR 26 2014

...RED FLAG WARNING SUNDAY FOR MUCH OF SOUTH CENTRAL AND SOUTHWEST
NEW MEXICO AND FAR WEST TEXAS...

.AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN
NEW MEXICO THIS EVENING WILL SWING INTO EASTERN COLORADO BY SUNDAY.
WINDS WILL NOT BE AS STRONG AS ON SATURDAY...BUT WILL REMAIN
ABOVE CRITICAL FIRE WEATHER THRESHOLDS SUNDAY AFTERNOON AS THE
SYSTEM SLOWLY MOVES NORTH AND THE PRESSURE GRADIENT REMAINS TIGHT
ACROSS THE REGION.

NMZ111-112-TXZ055-056-271245-
/O.EXP.KEPZ.FW.W.0017.000000T0000Z-140427T0400Z/
/O.COR.KEPZ.FW.W.0018.140427T1900Z-140428T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
1028 PM MDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
SUNDAY...
...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY DUE TO
STRONG WINDS AND LOW HUMIDITY...

* AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW 
  MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112. FAR WEST 
  TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. 

* TIMING: 1 PM MDT TO 8 PM MDT SUNDAY.

* WIND: WEST 20 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 40 
  MPH IN THE AFTERNOON.

* HUMIDITY: 10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER
RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

&&


$$

NMZ113-270530-
/O.EXP.KEPZ.FW.W.0017.000000T0000Z-140427T0400Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
1028 PM MDT SAT APR 26 2014

...RED FLAG WARNING HAS EXPIRED FOR ELEVATIONS BELOW 7500 FEET...

WINDS AND RELATIVE HUMIDITY ARE NO LONGER REACHING CRITICAL FIRE
WEATHER THRESHOLDS.

$$
600 
WWUS84 KEPZ 271313
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
713 AM MDT SUN APR 27 2014

...RED FLAG WARNING SUNDAY FOR MUCH OF SOUTH CENTRAL AND
SOUTHWEST NEW MEXICO AND FAR WEST TEXAS...

.AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO SOUTHEASTERN
COLORADO THIS MORNING WILL SLOWLY MOVE INTO WESTERN NEBRASKA BY
MONDAY MORNING. STRONG WINDS ALOFT AND A TIGHT PRESSURE GRADIENT
WILL REMAIN IN PLACE ACROSS THE DESERT SOUTHWEST. THOUGH WINDS
WILL NOT BE AS STRONG AS THEY WERE ON SATURDAY...THEY WILL REMAIN
ABOVE CRITICAL FIRE WEATHER THRESHOLDS. COOLER BUT DRIER AIR WILL
ALSO CONTINUE TO FILTER INTO THE AREA...KEEPING RELATIVE HUMIDITY
VALUES LOW. WINDS WILL DIMINISH SLIGHTLY ON MONDAY AFTERNOON...
BUT MAY AGAIN REACH CRITICAL VALUES.

NMZ111-112-TXZ055-056-272200-
/O.NEW.KEPZ.FW.A.0013.140428T1900Z-140429T0200Z/
/O.CON.KEPZ.FW.W.0018.140427T1900Z-140428T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
713 AM MDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT DUE TO STRONG WINDS AND LOW HUMIDITY...

* AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW 
  MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112. FAR WEST 
  TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. 

* TIMING: 1 PM MDT TO 8 PM MDT SUNDAY.

* WIND: WEST 20 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 40 
  MPH IN THE AFTERNOON.

* HUMIDITY: 10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER
RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL.


...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

* AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW 
  MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112. FAR WEST 
  TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. 

* TIMING: 1 PM MDT TO 8 PM MDT MONDAY.

* WIND: WEST-NORTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH
  GUSTS TO 35 MPH IN THE AFTERNOON.

* HUMIDITY: 10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ113-272200-
/O.NEW.KEPZ.FW.A.0013.140428T1900Z-140429T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
713 AM MDT SUN APR 27 2014

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY FOR PORTIONS
OF FIRE WEATHER ZONE 113 BELOW 7500 FEET...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY
AFTERNOON THROUGH MONDAY EVENING. 

* AREA AFFECTED: PORTIONS OF SOUTH-CENTRAL NEW MEXICO INCLUDING
  LOWER ELEVATIONS OF FIRE WEATHER ZONE 113 BELOW 7500 FEET.

* TIMING: ...1 PM MDT TO 8 PM MDT MONDAY.

* WIND: WEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35
  MPH.

* HUMIDITY: 12 TO 15 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HARDIMAN
759 
WWUS84 KEPZ 272022
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
222 PM MDT SUN APR 27 2014

...RED FLAG WARNING SUNDAY FOR MUCH OF SOUTH CENTRAL AND
SOUTHWEST NEW MEXICO AND FAR WEST TEXAS...

.AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO WESTERN KANSAS
THIS AFTERNOON WILL SLOWLY MOVE INTO NEBRASKA ON MONDAY. STRONG
WINDS ALOFT AND A TIGHT PRESSURE GRADIENT WILL REMAIN IN PLACE
ACROSS THE DESERT SOUTHWEST. STRONG WEST-NORTHWEST WINDS HAVE
DEVELOPED THIS AFTERNOON AS EXPECTED...AND RH VALUES ARE RAPIDLY
DROPPING ACROSS THE LOWLANDS...RESULTING IN CRITICAL FIRE WEATHER
CONDITIONS. WINDS WILL DIMINISH SLIGHTLY ON MONDAY AFTERNOON...
BUT MAY AGAIN REACH CRITICAL VALUES...ESPECIALLY NEAR AND EAST OF
THE RIO GRANDE.

NMZ111-112-TXZ055-056-280215-
/O.CON.KEPZ.FW.W.0018.000000T0000Z-140428T0200Z/
/O.CON.KEPZ.FW.A.0013.140428T1900Z-140429T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
222 PM MDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
DUE TO STRONG WINDS AND LOW HUMIDITY...

* AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW 
  MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112. FAR WEST 
  TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. 

* TIMING: 1 PM TO 8 PM MDT SUNDAY.

* WIND: WEST 20 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 45
  MPH IN THE AFTERNOON.

* HUMIDITY: MINIMUM RH 10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER
RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL.


...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

* AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW 
  MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112. FAR WEST 
  TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. 

* TIMING: 1 PM TO 8 PM MDT MONDAY.

* WIND: WEST-NORTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH 
  GUSTS TO 35 MPH IN THE AFTERNOON.

* HUMIDITY: 12 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ113-280215-
/O.CON.KEPZ.FW.A.0013.140428T1900Z-140429T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
222 PM MDT SUN APR 27 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY AT
ELEVATIONS BELOW 7500 FEET...

* AREA AFFECTED: PORTIONS OF SOUTH-CENTRAL NEW MEXICO INCLUDING 
  LOWER ELEVATIONS OF FIRE WEATHER ZONE 113 BELOW 7500 FEET. 

* TIMING: 1 PM TO 8 PM MDT MONDAY.

* WIND: WEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 
  MPH.

* HUMIDITY: 12 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 26, 4:58 AM MDT, 8 hours 47 minutes earlier.

Area forecast discussion, Apr 26, 4:58 AM MDT, 8 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
458 AM MDT SAT APR 26 2014

.SYNOPSIS...
STRONG PACIFIC STORM SYSTEM CONTINUES TO MOVE TOWARD THE BORDERLAND
THIS MORNING...AND WILL REACH WESTERN NEW MEXICO BY EARLY AFTERNOON.
WINDS WILL INCREASE THROUGHOUT THIS MORNING AND REACH SPEEDS OF 35
TO 45 MPH THIS AFTERNOON. BLOWING DUST WILL ALSO BECOME WIDESPREAD
WITH AREAS OF POOR VISIBILITIES. A FEW SHOWERS OR THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON OVER THE GILA WILDERNESS AND TONIGHT ACROSS
THE SACRAMENTO MOUNTAINS. THE FRONT AND UPPER LOW ARE EAST OF THE
AREA BY SUNDAY MORNING BUT WINDS WILL REMAIN STRONG INTO MONDAY
BEFORE DIMINISHING MONDAY NIGHT. TEMPERATURES REMAIN WARM TODAY AND
THEN COOL ABOUT 10 DEGREES SUNDAY. A LARGE RIDGE OF HIGH PRESSURE
ALOFT WILL BUILD OVER THE WESTERN U.S. TUESDAY THROUGH MOST OF THE
NEW WEEK...MEANING LITTLE CHANCE OF RAIN BUT TEMPERATURES AT A
SEASONABLE LEVEL.

&&

.DISCUSSION...
STRONG PACIFIC STORM ON TRACK TO IMPACT THE BORDERLAND BEGINNING
THIS AFTERNOON. UPPER LOW FROM THE SYSTEM CURRENTLY NEAR LAS VEGAS
AND WILL MOVE TO THE FOUR CORNERS AREA LATE THIS AFTERNOON. WINDS
WILL INCREASE THROUGHOUT THE MORNING AND REACH THEIR PEAK MID TO
LATE AFTERNOON...WITH WINDS OF 35-45 MPH AND GUSTS TO 60 MPH. WILL
REISSUE ALL WARNINGS/ADVISORIES AS IS...AS DON'T SEE ANY REASON TO
DEVIATE AT THIS POINT. EAST SLOPE WIND EVENT STILL LIKELY AS 50-60
MPH GUSTS POSSIBLE LATE TONIGHT TIL AROUND SUNRISE SUNDAY MORNING.
MODELS CONTINUE TO SHOW DECENT MOISTURE ALONG WITH STRONG PVA AND
ATTENDANT HIGH OMEGA VALUES...SO CHANCES LOOKING BETTER FOR THE
GILA ZONES THIS AFTERNOON. STRONG COLD ADVECTION ALOFT SHOULD HELP
DESTABILIZE ATMOSPHERE SO A THUNDERSTORM OR TWO IS ALSO POSSIBLE.
CHANCE OF PRECIP MOVES TO THE SACS TONIGHT AND DID ADD MENTION OF
POSSIBLE LIGHT SNOW AT HIGHEST ELEVATIONS (7500-8000 FT) AS THE
SYSTEM SLIDES BY THE SACS.

UPPER LOW NOT REALLY ABLE TO KICK OUT FAR TO THE EAST SUNDAY AND
MONDAY...HENCE SURFACE WINDS TO REMAIN FAIRLY STRONG BOTH DAYS AS
UPPER RIDGE UNABLE TO MOVE EAST DISPLACING THE UPPER LOW. WOULD NOT
SURPRISE TO SEE WIND ADVISORIES NEEDED SUNDAY BUT WITH ALL WE HAVE
ON THE PLATE FOR TODAY AND TO AVOID CONFUSION...WILL DEFER THAT
DECISION TO THE NEXT COUPLE OF SHIFTS.

TEMPERATURES WILL REMAIN QUITE WARM TODAY IN THE EAST WHILE COOLING
WILL BEGIN ACROSS THE WESTERN ZONES. FURTHER COOLING MONDAY BEHIND
THE PACIFIC FRONT WITH HIGHS AROUND 10-13 DEGREES COOLER THAN SUNDAY.

MODELS SHOWING STALLED OUT UPPER LOW OVER THE MIDWEST STILL FORMING
INTO A TEMPORARY REX BLOCK TUES INTO THURSDAY BEFORE MORPHING INTO
OMEGA BLOCK WITH UPPER RIDGE WELL ESTABLISHED OVER THE WESTERN U.S.
BEFORE IT TOO BREAKS UP BY SUNDAY/MONDAY. BOTTOM LINE FOR THE
CWA...VERY LITTLE CHANCE OF PRECIP (THOUGH DID KEEP TOKEN POPS IN
FOR SACS MID WEEK AS WEAK BACK DOOR FRONT PUSHES IN)...WITH
TEMPERATURES REMAINING NEAR NORMAL.

&&

.AVIATION...VALID 26/12Z-27/12Z...
UNTIL 17Z...VFR CONDS EXPECTED...WITH SCT-BKN220 LAYERS 350. SURFACE
WINDS SOUTHWEST 12-17 KTS. AFT 17Z...INCREASING SCT-BKN150 OVC250.
ISOLD -TSRA/SHRA BKN100CB ACROSS THE GILA REGION...SPREADING TO THE
SACRAMENTO MOUNTAINS AFT 00Z. OCNL MVFR NEAR THE SHOWERS. SURFACE
WINDS INCREASING TO 30-35 KTS WITH GUSTS TO 45-50 KTS. WIDESPREAD
BLOWING DUST...MAINLY SOUTH OF A LINE FROM SILVER CITY TO TULAROSA.
WINDS DIMINISHING SOME AFT 02Z.

&&

.FIRE WEATHER...
UPPER LEVEL LOW OVER FAR NW ARIZONA WILL MOVE TO THE FOUR CORNERS
REGION THIS AFTERNOON. THIS WILL BEGIN QUITE A STRETCH OF WINDY
WEATHER ACROSS THE FIRE ZONES WITH WINDY AFTERNOONS AND EVENINGS
THROUGH MONDAY. TODAY WILL BE THE WORST OF IT AS THE UPPER TROUGH
AND SURFACE FRONT APPROACH. WINDS WILL INCREASE TO 35-45 MPH THIS
AFTERNOON WITH SOME GUSTS TO 60 MPH. COMBINED WITH LOW RH'S...RED
FLAG WARNINGS WILL CONTINUE. WILL HAVE TO WATCH THE GILA ZONE AS
DEWPOINTS MAY RISE JUST ENOUGH TO FALL OUT OF CRITERIA. SOME SHOWERS
OR A STRAY THUNDERSTORM ARE POSSIBLE THIS AFTERNOON FOR THE GILA
ZONE. THE SHOWERS COULD SPREAD TO THE SACRAMENTO ZONE THIS
EVENING...AND SOME OF THE HIGHER ELEVATIONS OF ZONE 113 COULD EVEN
SEE SOME LIGHT SNOW. THE CHANCE OF PRECIP WILL END LATE TONIGHT AND
CLOUDS WILL BEGIN CLEARING SUNDAY. SUNDAY AND MONDAY WILL STILL SEE
WINDS IN THE RED FLAG CRITERIA BUT WITH HIGHS ABOUT 10 DEGREES
COOLER ON SUNDAY...RH'S MAY REMAIN JUST ABOVE 15%. RH'S WILL LOWER
SOME AGAIN MONDAY. NO SIGNIFICANT WINDS FROM TUESDAY ON AND ZONES
SHOULD REMAIN DRY WITH SEASONABLE TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 85  61  74  52  79 /   0   0   0   0   0
SIERRA BLANCA           85  54  74  45  77 /   0   0   0   0   0
LAS CRUCES              82  53  72  45  77 /   0   0   0   0   0
ALAMOGORDO              81  55  71  44  75 /   0   0   0   0   0
CLOUDCROFT              57  33  48  30  51 /   0  20   0   0   0
TRUTH OR CONSEQUENCES   78  50  71  45  75 /   0   0   0   0   0
SILVER CITY             66  39  62  36  68 /  30  10   0   0   0
DEMING                  77  47  70  41  77 /   0   0   0   0   0
LORDSBURG               75  44  69  40  74 /  20   0   0   0   0
WEST EL PASO METRO      83  60  74  51  78 /   0   0   0   0   0
DELL CITY               84  53  73  44  77 /   0   0   0   0   0
FORT HANCOCK            87  62  80  51  84 /   0   0   0   0   0
LOMA LINDA              74  50  64  41  69 /   0   0   0   0   0
FABENS                  86  60  75  49  79 /   0   0   0   0   0
SANTA TERESA            84  54  73  47  77 /   0   0   0   0   0
WHITE SANDS HQ          81  58  71  49  76 /   0   0   0   0   0
JORNADA RANGE           81  46  71  37  76 /   0   0   0   0   0
HATCH                   80  47  71  41  77 /   0   0   0   0   0
COLUMBUS                77  51  71  48  76 /   0   0   0   0   0
OROGRANDE               83  54  73  44  77 /   0   0   0   0   0
MAYHILL                 67  40  55  35  60 /   0   0   0   0   0
MESCALERO               67  36  59  33  62 /   0  20   0   0   0
TIMBERON                66  34  56  33  59 /   0  10   0   0   0
WINSTON                 66  39  61  36  65 /  20   0   0   0   0
HILLSBORO               70  47  63  41  70 /   0   0   0   0   0
SPACEPORT               77  46  69  42  73 /   0   0   0   0   0
LAKE ROBERTS            65  36  60  32  66 /  30  10   0   0   0
HURLEY                  69  42  63  35  69 /  20  10   0   0   0
CLIFF                   69  33  66  30  69 /  40  10   0   0   0
MULE CREEK              65  28  63  24  68 /  40   0   0   0   0
FAYWOOD                 69  42  62  36  68 /  20   0   0   0   0
ANIMAS                  76  49  71  46  77 /  20   0   0   0   0
HACHITA                 77  49  70  41  75 /   0   0   0   0   0
ANTELOPE WELLS          78  51  74  45  77 /   0   0   0   0   0
CLOVERDALE              70  44  67  40  72 /  10   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...BLOWING DUST ADVISORY FROM 11 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR NMZ403>405-407-410>413.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 6 AM MDT SUNDAY
FOR      NMZ413.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM MDT THIS
     EVENING FOR NMZ110>113.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR NMZ403>412.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING
     FOR NMZ401-402-417.

     HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR NMZ414>416.

TX...BLOWING DUST ADVISORY FROM 11 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR TXZ418>420-422>424.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 6 AM MDT SUNDAY
FOR      TXZ419.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM MDT THIS
     EVENING FOR TXZ055-056.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR TXZ418.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING
     FOR TXZ420>424.

&&

17 HEFNER
Hazardous weather outlook, Apr 26, 8:13 AM MDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
813 AM MDT SAT APR 26 2014

NMZ401>417-TXZ418>424-271330-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
813 AM MDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

VERY STRONG WINDS OF 35 TO 45 MPH...WITH GUSTS OF 50 TO 60 MPH...AND
BLOWING DUST DEVELOPING THIS AFTERNOON AND LASTING INTO MID EVENING
MOST PLACES...EXCEPT PERSISTING INTO EARLY SUNDAY MORNING ALONG EAST
SLOPES OF MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY.

WINDY AGAIN ON SUNDAY AND MONDAY WITH SOME BLOWING DUST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER REPORTS TO THE NWS
OFFICE VIA OUR 800 NUMBER OR VIA TWITTER @NWSELPASO OR TO LOCAL
LAW ENFORCEMENT.

HEFNER

Nearby

Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.